Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 30, 2025, 8:43 PM CDT for Bureau County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 8:43 PM CDT (01:43 UTC)
- Expired
- Jul 30, 2025, 11:21 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285
WGUS53 KDVN 310143
FFWDVN
ILC011-310430-
/O.NEW.KDVN.FF.W.0034.250731T0143Z-250731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
843 PM CDT Wed Jul 30 2025
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Bureau County in north central Illinois...
* Until 1130 PM CDT.
* At 843 PM CDT, the box culvert in DePue is reported to be nearly
full. Part of western DePue has started evacuations as flash
flooding is expected shortly. Follow orders from local government
officials.
HAZARD...Life threatening flash flooding from heavy rainfall.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
DePue.
This includes the following highways...
Interstate 180 between mile markers 2 and 13.
Interstate 80 in Illinois between mile markers 36 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4131 8916 4132 8927 4130 8934 4123 8936
4123 8947 4115 8947 4115 8964 4123 8964
4123 8986 4158 8986 4158 8917
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JTS2 follow-up statements
901
WGUS73 KDVN 310201
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
901 PM CDT Wed Jul 30 2025
ILC011-310430-
/O.CON.KDVN.FF.W.0034.000000T0000Z-250731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bureau IL-
901 PM CDT Wed Jul 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR EAST CENTRAL BUREAU COUNTY...
At 901 PM CDT, the box culvert in DePue is reported to be nearly
full. Part of western DePue has started evacuations as flash
flooding is expected shortly. Follow orders from local government
officials.
HAZARD...Life threatening flash flooding from heavy rainfall.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
DePue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4133 8926 4132 8927 4131 8930 4130 8934
4135 8933 4135 8926
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JTS356
WGUS73 KDVN 310421
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1121 PM CDT Wed Jul 30 2025
ILC011-310431-
/O.CAN.KDVN.FF.W.0034.000000T0000Z-250731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bureau IL-
1121 PM CDT Wed Jul 30 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL BUREAU COUNTY...
Emergency Management reports that there is good water flow in the
box culvert and the water level is dropping. This has decreased the
flash flood threat and the flash flood warning is canceled. Please
continue to heed remaining road closures.
&&
LAT...LON 4133 8926 4132 8927 4131 8930 4130 8934
4135 8933 4135 8926
$$
CousinsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:46 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- Scattered showers and thunderstorms remain possible this afternoon and evening (30-70% chance). Lightning and locally heavy rainfall are the primary concerns with this activity.
- River rises will continue across the area from previous heavy rainfall. Additional rainfall amounts of a 0.50 to 1.0 inch are possible through tonight, mainly east of the Mississippi River.
- Very high confidence on less humid and cooler conditions late this week and over the weekend.
Area forecast discussion, Jul 30, 6:46 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 646 PM CDT Wed Jul 30 2025 .KEY MESSAGES... - Scattered showers and thunderstorms remain possible this afternoon and evening (30-70% chance). Lightning and locally heavy rainfall are the primary concerns with this activity. - River rises will continue across the area from previous heavy rainfall. Additional rainfall amounts of a 0.50 to 1.0 inch are possible through tonight, mainly east of the Mississippi River. - Very high confidence on less humid and cooler conditions late this week and over the weekend. && .SHORT TERM /THROUGH TONIGHT/... Issued at 230 PM CDT Wed Jul 30 2025 Current Conditions and Synoptic Pattern: Water vapor and upper air analysis continues to show the upper level ridge beginning to shift south into the southern plains. A mesoscale convective vortex (MCV) from this morning's cluster of storms was now moving into the western CWA and will likely be the focus for afternoon and evening redevelopment of showers and perhaps a thunderstorm. Instability, however, was quite low with only 100-250 J/kg of ML CAPE with the exception of the far south CWA where values had increased to around 1000 J/kg. The higher PW values were also beginning to shift east of the area, but 1.6-1.8 inches was still prevalent across the region. While some breaks in the clouds have occurred, temps were generally in the middle to upper 70s. This Afternoon through Tonight: Expectations are for an overall increase in scattered showers through the afternoon and evening as the MCV moves through. Given low instability levels, a few thunderstorms could occur, but no severe weather is expected. The highest pops will be centered east of the Mississippi River through tonight per latest HREF guidance. Overall additional rainfall amounts have come down from previous updates. However, a few pockets of 0.5 to 1 inch could still occur given slow storm motions. While river flooding remains, we think that any additional flooding will be localized, and we have cancelled the Flood Watch early. Behind the MCV and associated frontal boundary, northerly winds and low clouds will develop tonight. Thursday: An area of smoke currently across the Great Lakes (where vis is 3-5 miles) may move down into the area during the day. This can be seen in the HRRR near-surface smoke tool. Concentrations look low at this time and have just gone with hazy skies, but this will likely be refined with future updates. Otherwise, HREF cloud cover probs suggest that partly cloudy conditions and northeast winds will prevail, which will likely keep highs in the 70s with lower dewpoints. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... Issued at 230 PM CDT Wed Jul 30 2025 Friday through the weekend: Ensembles continue to be in strong agreement that a pattern change will occur with the upper level high getting shunted farther southwest, with northwest flow aloft developing over our area. This will allow for a much cooler and drier air mass to continue to move into the area Friday into the weekend. NBM high temp spreads are quite small (2-4 deg) for the weekend. The ECMWF Shift of Tails tool is showing a signal for anomalously cool highs/lows which leads to high confidence in highs in the 70s and lows in the 50s. This is 10 degrees below average for late July. There are actually a few climate sites that are within three degrees from record low temps Friday night into Saturday morning! This will be a welcome change from the previous hot and humid conditions experienced the last week. Early next week: Ensemble cluster analysis does show some signs of a weak precip signal as some energy could approach from the northwest. However, pops thus far remain below 30 percent Monday and Tuesday. A slight warming trend should occur as mid level heights and thicknesses begin to rise. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 633 PM CDT Wed Jul 30 2025 A storm system continues to linger across eastern Iowa and northwest Illinois with 00 UTC TAF issuance. MVFR to IFR ceilings are in place at all TAF sites with potential for LIFR through 12 UTC. Rain showers or a light mist/drizzle are possible at all TAF sites through 06 UTC before coming to an end from west to east. Ceilings will lift to VFR from west to east by 18 UTC on Thursday. A significant change to the forecast will be gusty north to northeast winds with gusts between 20 to 25 knots overnight. A brief lull in the winds are possible before breezy conditions redevelop after 15 UTC with the potential for gusts up to 20 knots. && .HYDROLOGY... Issued at 1142 AM CDT Wed Jul 30 2025 An additional 1-3 inches of rain has fallen in the headwaters and within several river basins across the hydrologic service area (HSA) over the past 24 hours. This rain combined with previous day's rainfall totals has resulted in more rises on most tributary rivers. The morning forecasts from the North Central River Forecast Center has prompted new river flood warnings and flood watches for several points along the Cedar, Iowa, Skunk, Wapsipinicon, and the mainstem Mississippi downstream of Keithsburg. Since the Cedar River at Vinton has not responded yet to recent rainfall, have decided to hold off on issuing a river flood watch for now but will need to monitor through the evening for any updates. The height and timing of the crests on the rivers will be largely dependent on how quickly and how much runoff goes into the rivers. In addition, another 0.5-1.5" of QPF is forecast in the next 24 hrs which if verifies, could bring faster rises and higher crests to the tribs. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Cousins HYDROLOGY...Gross
Hazardous weather outlook, Jul 30, 1:50 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 150 PM CDT Wed Jul 30 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 150 PM CDT Wed Jul 30 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Additional scattered showers and thunderstorms could still occur through tonight, especially east of the Mississippi River. Lightning and heavy rainfall are the main potential hazards. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY River flooding will likely continue on Thursday from previous heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 3:59 PM CDT, 4 hours 44 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 359 PM CDT Wed Jul 30 2025 IAZ054-066>068-078-089-ILZ001-002-007-009-015>018-024>026-310000- Jackson-Clinton-Muscatine-Scott-Louisa-Des Moines-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren- Including the cities of Maquoketa, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Burlington, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, and Monmouth 359 PM CDT Wed Jul 30 2025 ...Funnel clouds are possible late this afternoon into this evening... Conditions are favorable for the development of funnel clouds late this afternoon into this evneing. These funnel clouds rarely reach the ground. If you see a funnel cloud or tornado, seek shelter indoors and then contact your local law enforcement agency for relay to the National Weather Service. DC
Special weather statement, Jul 30, 4:01 PM CDT, 4 hours 42 minutes before
Special Weather Statement...CORRECTED National Weather Service Quad Cities IA IL 401 PM CDT Wed Jul 30 2025 IAZ054-066>068-078-089-ILZ001-002-007-009-015>018-024>026-310000- Jackson-Clinton-Muscatine-Scott-Louisa-Des Moines-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren- Including the cities of Maquoketa, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Burlington, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, and Monmouth 401 PM CDT Wed Jul 30 2025 ...Funnel clouds are possible late this afternoon into this evening... Conditions are favorable for the development of funnel clouds late this afternoon into this evening. These funnel clouds rarely reach the ground. If you see a funnel cloud or tornado, seek shelter indoors and then contact your local law enforcement agency for relay to the National Weather Service. DC
Local storm report, Jul 30, 4:31 PM CDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
431 PM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Rain Carthage 40.41N 91.13W
07/30/2025 M1.60 Inch Hancock IL Trained Spotter
12 hour rainfall total.
&&
DCSpecial weather statement, Jul 30, 8:01 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
801 PM CDT Wed Jul 30 2025
ILZ017-018-310230-
Bureau IL-Putnam IL-
801 PM CDT Wed Jul 30 2025
...A line of heavy rain will impact portions of southeastern Bureau
and Putnam Counties through 930 PM CDT...
At 801 PM CDT, Doppler radar was tracking line of heavy rain along a
line extending from near Dalzell to 7 miles east of Bradford.
Movement was east at 15 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Slowing or redirecting of traffic due to ponding or flowing
water. Closure of waterfront access due to flooding.
Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Ladd, Tiskilwa,
Dalzell, Bureau Junction, McNabb, Putnam, Mark, Cherry, Malden,
Seatonville, Magnolia, Standard, Milo, Arlington, and Dover.
This includes the following highways...
Interstate 80 in Illinois between mile markers 56 and 72.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
If the heavy rain continues, a flash flood warning may be needed.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8952
4122 8964 4123 8964 4123 8966 4127 8973
4154 8923 4152 8917 4110 8916
TIME...MOT...LOC 0101Z 290DEG 11KT 4139 8916 4118 8952
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DCLocal storm report, Jul 30, 8:25 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
825 PM CDT Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM Flash Flood Ladd 41.38N 89.22W
07/30/2025 Bureau IL Trained Spotter
Spotter reported flooding in low-lying areas
and alley ways within the town of Ladd.
Measured 2.5 inches of rainfall since 630 PM
this evening.
&&
JTSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:01 PM CDT | Special Weather Statement | DVN | Putnam | 89 min |
| Jul 30, 8:14 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.